Format

Send to

Choose Destination
See comment in PubMed Commons below
J Neurol Neurosurg Psychiatry. 1979 Aug;42(8):724-30.

Interictal acute psychoses in temporal lobe epilepsy during withdrawal of anticonvulsant therapy.

Abstract

Acute interictal psychotic attacks during withdrawal of medication are described in two patients with temporal lobe epilepsy submitted to depth EEG study with a view to surgical treatment. The patients were on chronic treatment with clonazepam associated in one with phenobarbitone and in the other with phenobarbitone plus carbamazepine. Our observations suggest that the acute withdrawal of clonazepam, the plasma levels of which were monitored may play a part in producing psychotic attacks characterised by dysphoric manifestations, irritability, aggressiveness, anxiety, and hallucinations. These symptoms could be interpreted as a withdrawal syndrome.

PMID:
490178
PMCID:
PMC490305
[PubMed - indexed for MEDLINE]
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire Icon for PubMed Central
    Loading ...
    Support Center